MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PAEDI-SHUNTASSISTANT 10; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PAEDI-SHUNTASSISTANT 10; HYDROCEPHALUS MANAGEMENT
Model Number FV288T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information/ investigation result will be submitted in a supplemental report.
 
Event or Problem Description
It was reported that a paedisa (#fv288t) was implanted during a procedure performed in 2011.According to the complainant, the valve was believed to be operating in underdrianage.The ventricle were narrowed.The patient underwent a revision procedure.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6), height:142 cm, weight: (b)(6).Gender: female.Same event: medwatch 3004721439-2021-00106.
 
Additional Manufacturer Narrative
Same event: mdr#: 3004721439-2021-00106.Investigation: visual inspection: no significant deformations or damage of the valve were detected during the visual inspection.Permeability test: a permeability test has shown that the valve is permeable.Computer controlled test: to investigate the claim of over-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The results show that the valve is not operating within the acceptable tolerance in either position.Results: first, we performed a visual inspection of the valve.No significant deformations or damage of the valve were detected during the visual inspection.Next, we tested the permeability, and opening pressure of the valve.The opening pressure of the valve was out of tolerance, but all other specifications were met.An accelerated outflow was detected.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances (likely protein).Based on our investigation, we confirm that the valve shows an increased flow of liquid, likely due to the deposits observed inside the valve.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PAEDI-SHUNTASSISTANT 10
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11790192
Report Number3004721439-2021-00107
Device Sequence Number19844338
Product Code JXG
UDI-Device Identifier04041906113001
UDI-Public4041906113001
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K011030
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2015
Device Model NumberFV288T
Device Catalogue NumberFV288T
Device Lot Number20010771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer06/04/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient Weight28